Pennsylvania, 2006Winter Storm in Pennsylvania, February 5 to 6, 2006
February 5 to 6, 2006 · NWS CTP · 2 events in 2 counties and zones
2 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Feb 5, 7:24 PM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Feb 5, 7:24 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
724 PM EST SUN FEB 5 2006
.SHORT TERM (REST OF TONIGHT THROUGH MONDAY)...
A BAND OF LAKE ENHANCED SNOW HAS BROUGHT SEVERAL INCHES OF SNOW TO
PORTIONS OF NORTHERN WARREN COUNTY THIS EVENING. THIS BAND SHOULD
PERSIST FOR THE NEXT 3-6 HOURS AND HAS THE POTENTIAL TO PRODUCE
LOCALLY HEAVY SNOW IN PORTIONS OF BOTH NORTHERN WARREN AND MCKEAN
COUNTIES. A LAKE EFFECT SNOW WARNING HAS BEEN ISSUED FOR THE
OVERNIGHT PERIOD...MAINLY FOR NORTHERN PORTIONS OF THESE TWO COUNTIES.
MOST OTHER AREAS OF WARREN AND MCKEAN COUNTY WILL SEE PERIODS OF
SNOW WITH GENERALLY 1-3 INCHES.
STRONG WINDS AND SNOW WILL AFFECT THE LAURELS TOO. AN ADVISORY
REMAINS IN EFFECT MAINLY FOR THE ELEVATED REGIONS OF CAMBRIA AND
SOMERSET COUNTIES.
BOTH THE 12KM WRF AND NAM SHOW THE LOWERING OF THE INVERSION OVER
NIGHT SUGGESTING SIGNIFICANT SNOWS WILL DIMINISH TOWARD MORNING.
MOST OTHER AREAS OF THE STATE WILL ONLY SEE COLDER TEMPERATURES
AND BLUSTERY WINDS OVERNIGHT. SOME LIGHT SNOW AND FLURRIES WILL
LINGER IN THE CENTRAL AND NORTHEASTERN AREAS.
A MORE TYPICAL WINTER DAY...A RARE COMMODITY OF LATE...IS IN
STORE FOR MONDAY.
&&
.PREVIOUS DISCUSSION...
(ISSUED 237 PM EST SUN FEB 5 2006)
SHORT TERM (THROUGH MONDAY NIGHT)...
LOW PRESSURE AT SFC AND ALOFT OVER SRN ONTARIO INCHING NWRD...BUT
GRADIENT WILL STAY UP THROUGH THE NIGHT...AND LITTLE DIRECTIONAL
SHEAR SHOULD ALLOW FASTER WINDS TO MIX/GUST DOWN - ESP ON THE HIGHER
GROUND. CYCLONIC FLOW AND UPSLOPE WINDS WILL KEEP SCT TO NUMEROUS
SHSN GOING FOR THE WESTERN HIGHLANDS. DOWNWIND OF THEM...LITTLE TO
NOTHING WILL FALL. MOISTURE IS NOT IMPRESSIVE...BUT WEST-FACING
SLOPES IN THE LAURELS MAY STILL GET 2-4 INCHES. LITTLE ELSE WILL
ACCUMULATE FOR MOST PLACES IN THE CWA. BUT...CHANNELLED VORT WILL BE
OVER THE LAURELS TONIGHT AND SHOULD AID IN PRODUCING LIFT. SO...WE
WILL CONTINUE TO RIDE THE ADVISORY FOR SNOW AND BLOWING SNOW FOR NOW
IN AREAS THAT IT IS CURRENTLY RUNNING.
LITTLE CHANGE TO THE SKY COVER TONIGHT...WITH LOTS OF CLOUDS N/W AND
BIG BREAKS TO EVEN SOME CLEARING IN THE SE. MINS SHOULD ONLY DROP 5
TO 7 DEGS F FROM CURR READINGS IN THE WEST AND ABOUT 15-20F IN THE
SE...WHERE MIXING SHOULD KEEP TEMPS FROM DROPPING OFF THE DEEP END.
THERE COULD BE JUST A WEE BIT LESS CLOUD COVER OVERALL ON
MONDAY...BUT WINDS WILL STAY GUSTY. SHSN WILL BE LIKELY ON WESTERN
TERRAIN...BUT JUST FLURRIES TO NOTHING ELSEWHERE. TEMPS WONT RECOVER
TOO MUCH IN THE NW...WITH MAXES ONLY 5-7F ABOVE MINS UNDER THE
CLOUDS AND EVEN COLDER TEMPS ALOFT. SE WILL AGAIN HAVE A DECENT (OR
AT LEAST NORMAL-TEMP) DAY.
MONDAY NIGHT...THE GRADIENT FINALLY STARTS TO SLACKEN AND ALL BUT
THE FAR WESTERN ZONES SHOULD CLEAR OUT BY MORNING. TEMPS WILL DIP TO
WITHIN A FEW DEGS OF 20 ALL OVER THE CWA...HELD UP IN WEST BY CLOUDS
AND ALLOWED TO CRASH IN THE EASTERN VALLEYS. WILL ONLY MENTION SCT
SHSN IN THE LAURELS BUT KEEP WITH LIKELIES IN NW FOR MON NITE.
ACCUMS (AGAIN) LOOK NEGLIGIBLE...BUT SNOW WILL FALL FOR MUCH OF THE
TIME FROM NOW UNTIL MONDAY EVENING/NIGHT.
LONG TERM (TUESDAY THROUGH SUNDAY)...
A RETURN TO WINTER-LIKE TEMPERATURES WILL CONTINUE THIS WEEK AS A
500 MB TROUGH REMAINS OVER THE EASTERN HALF OF THE COUNTRY. THE
FLOW WILL BE FROM THE NORTHWEST WHICH WILL KEEP TEMPERATURES NEAR
OR SLIGHTLY BELOW SEASONAL AVERAGES AND LIMIT PRECIPITATION.
CLOUDS WILL BE MOST PREVALENT OVER THE HIGHER ELEVATIONS WITH
SCATTERED SNOW SHOWERS AND FLURRIES POSSIBLE TUESDAY. WEAK HIGH
PRESSURE WILL BUILD INTO THE REGION WEDNESDAY THROUGH EARLY FRIDAY
WITH LITTLE ACTIVITY TO SPEAK OF. A SHORT WAVE WILL DROP THROUGH
THE GREAT LAKES OVER THE WEEKEND SO HAVE INSERTED A CHANCE OF SNOW
SHOWERS MAINLY ON SATURDAY.
AVIATION...
IT IS THE RETURN OF THE OLD SONG...VFR EAST AND MVFR TO SCT IFR
IN THE WEST. THE CYCLONIC FLOW AROUND ONTARIO LOW PRESSURE WILL
HOLD LOW-ER CLOUDS IN OVER MOST OF THE AREA...BUT THE DOWNSLOPE
WILL SQUASH MOST CLOUDS JUST AS THEY GET TO THE EAST OF KMDT.
KIPT/KAOO/KUNV WILL BE RIGHT ON THE CUSP OF GETTING A FEW SHSN
TONIGHT...BUT SHOULD STAY AT LEAST MVFR (AND GENERALLY VFR) FOR
THE FCST PERIOD. OF COURSE...THE WESTERN TAF SITES (KJST/KBFD)
WILL HAVE THE WORST OF IT. THEIR ELEVATIONS AND WESTERN
LOCATION/PROXIMITY TO THE TROF AXIS WILL KEEP THE CLOUDS LOWEST
THERE AND KEEP THE LIKELIHOOD OF SHSN IN FOR MOST OF THE NIGHT.
LITTLE CLEARING OF THE SNOW WILL NEED TO BE DONE...AS THE WINDS
WILL KEEP IT ALL MOVING...BUT THIS MIGHT MAKE FOR SLICK OR ICY
LANDING/TAXI SURFACES.
WINDS WILL STAY BREEZY AND GUSTY THROUGH THE PERIOD AS WELL. WINDS
WILL ONLY VEER SLIGHTLY THROUGH 18Z MON...WITH SPEEDS SUSTAINED AT
10-20KTS AND GUSTS UP 35KTS ON THE HIGHER TERRAIN.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
LAKE EFFECT SNOW WARNING FOR PAZ004-005 UNTIL 9 AM MONDAY.
SNOW AND BLOWING SNOW ADVISORY FOR PAZ024-033 UNTIL 9 AM
MONDAY.
&&
SHORT TERM...GRUMM/LIPTON
Hazardous weather outlook, Feb 5, 4:47 AM EST, 17 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
447 AM EST SUN FEB 5 2006
PAZ006-010>012-017>019-025>028-034>037-041-042-045-046-049>053-
056>059-063>066-061000-
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
447 AM EST SUN FEB 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
PAZ004-005-024-033-061000-
WARREN-MCKEAN-CAMBRIA-SOMERSET-
447 AM EST SUN FEB 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT THROUGH EARLY MONDAY
MORNING. SNOW WILL CONTINUE TO ACCUMULATE TODAY INTO EARLY MONDAY
MORNING WITH EXPECTED ACCUMULATIONS IN THE ADVISORY AREA BETWEEN 3
AND 6 INCHES. A STRONG GUSTY WIND WILL BLOW FALLEN SNOW REDUCING
VISIBILITY AND CAUSING DRIFTS ACROSS ROADWAYS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW SHOWERS WILL BECOME LESS NUMEROUS BY LATER MONDAY AND INTO TUESDAY.
COLD AND MAINLY DRY CONDITIONS ARE EXPECTED FOR THE MIDDLE TO
LATTER PART OF THE COMING WEEK.
Winter Storm, Warren
- When
- February 5, 10:00 PM EST to February 6, 2:00 PM EST
- Where
- Warren forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.815, -79.274 (the zone’s center; the record gives no point)
As cold air poured over the relatively warm Great Lakes, several locally intense snow bands developed during the evening hours of Sunday, February 5th, and persisted into the early morning hours of Monday, February 6th. Localized snowfall amounts of 6 to 8 inches occurred in portions of McKean County, with 6 to 10 inches across much of central and northern Warren County by the time the snow bands diminished early Monday.
Winter Storm, McKean
- When
- February 5, 10:00 PM EST to February 6, 2:00 PM EST
- Where
- McKean forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.808, -78.569 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Pennsylvania, February 5, 2006$300,000 · 3 events
- Heavy Snow in New York, February 5 to 7, 2006$120,000 · 10 events
- Winter Weather in Alaska, February 5 to 6, 2006$70,000 · 1 event
- Heavy Snow in Alaska, February 5 to 6, 2006$20,000 · 2 events
- Winter Storm in Michigan, February 5 to 6, 200616 events
- High Surf in Hawaii, February 5 to 11, 200614 events
- Winter Storm in Michigan, February 5, 20069 events
- Blizzard and High Wind in Alaska, February 5 to 6, 200688 kt wind · 3 events
- Heavy Snow in New York, February 5 to 7, 20063 events
- High Wind in Colorado, February 5, 200680 kt wind · 2 events
- High Wind in Colorado, February 5, 200659 kt wind · 2 events
- Avalanche in Alaska, February 5, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492257, 5492258.